Alert archive / West Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Charleston, WV

June 11, 20094 counties in West Virginia; Buchanan County, Virginia

NWS Charleston, WV issued this flash flood warning at Jun 11, 2009, 5:24 PM EDT for 4 counties in West Virginia; Buchanan County, Virginia. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2009, 5:24 PM EDT (21:24 UTC)
Expired
Jun 11, 2009, 7:18 PM EDT
In force
114 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Buchanan County, VA, Logan County, WV, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:00 PM EDTFLASH FLOODGilbert, WVGILBERT CREEK FLOWING OVER RT 52 BUT PASSABLE. CREWS EVALUATING SITUATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 112124
FFWRLX
VAC027-WVC045-047-059-109-120030-
/O.NEW.KRLX.FF.W.0008.090611T2124Z-090612T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL BUCHANAN COUNTY IN VIRGINIA...
  SOUTHERN LOGAN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTHERN MINGO COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WILLIAMSON...
  WESTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OCEANA...  
MAN...GILBERT...MALLORY AND DELBARTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN ARE POSSIBLE IN THE 
WARNED AREA IN A SHORT PERIOD OF TIME. THE RAINFALL SHOULD BECOME 
LIGHTER AFTER 7 PM. HOWEVER...STREAMS COULD STILL BE RISING DUE TO 
THE HEAVY RAINFALL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3743 8211 3753 8197 3752 8203 3755 8213
      3759 8214 3763 8219 3762 8221 3765 8224
      3768 8231 3779 8202 3781 8172 3778 8158
      3776 8157 3776 8152 3752 8160 3732 8187

$$

30
2 follow-up statements
000 
WGUS71 KRLX 112234
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT THU JUN 11 2009

VAC027-WVC045-047-059-109-120030-
/O.CON.KRLX.FF.W.0008.000000T0000Z-090612T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-LOGAN WV-MCDOWELL WV-WYOMING WV-MINGO WV-
634 PM EDT THU JUN 11 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SOUTHERN MINGO...WESTERN WYOMING...NORTHWESTERN MCDOWELL...SOUTHERN
LOGAN AND NORTH CENTRAL BUCHANAN COUNTIES...

CREEKS AND SMALL STREAMS WILL CONTINUE TO RISE OVER THE NEXT 
HOUR...EVEN THOUGH THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA. 
FLASH FLOODING HAS ALREADY BEEN REPORTED IN AND AROUND THE GILBERT 
AREA IN EASTERN MINGO COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMSON...
RED JACKET...GILBERT...OCEANA...MAN...MALLORY AND DELBARTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3743 8211 3753 8197 3752 8203 3755 8213
      3759 8214 3763 8219 3762 8221 3765 8224
      3768 8231 3779 8202 3781 8172 3778 8158
      3776 8157 3776 8152 3752 8160 3732 8187

$$

30
000 
WGUS71 KRLX 112318
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
718 PM EDT THU JUN 11 2009

VAC027-WVC045-047-059-109-112335-
/O.CAN.KRLX.FF.W.0008.000000T0000Z-090612T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-LOGAN WV-MCDOWELL WV-WYOMING WV-MINGO WV-
718 PM EDT THU JUN 11 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MINGO...
WESTERN WYOMING...NORTHWESTERN MCDOWELL...SOUTHERN LOGAN AND NORTH
CENTRAL BUCHANAN COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA...AS A RESULT THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. 

LOCALIZED AREAS NEAR THE MINGO AND WYOMING BORDER RECEIVED OVER AN 
INCH OF RAIN IN A HOUR. SOME MINOR STREAM OVERFLOW AND MUDSLIDES DID 
OCCUR. 

LIGHT RAIN COULD STILL BE SEEN THROUGH 8 PM...BUT STREAMS AND CREEKS 
SHOULD REMAIN INSIDE THEIR BANKS.

HOWEVER...THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE 
POSSIBILITY OF ADDITIONAL SHOWERS OR THUNDERSTORMS LATER TONIGHT. 


LAT...LON 3743 8211 3753 8197 3752 8203 3755 8213
      3759 8214 3763 8219 3762 8221 3765 8224
      3768 8231 3779 8202 3781 8172 3778 8158
      3776 8157 3776 8152 3752 8160 3732 8187

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 4:00 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 11, 4:00 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT THU JUN 11 2009

.SYNOPSIS...
A THUNDERSTORM COMPLEX OVER THE TENNESSEE AND KENTUCKY WILL MOVE
THROUGH THE AREA EARLY THIS EVENING. A COLD FRONT MOVES THROUGH EARLY
FRIDAY MORNING. WEAK DISTURBANCES OVER WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
SOILS ACROSS OUR CENTRAL AND SOUTHERN ZONES ARE WET TO SATURATED
FROM PREVIOUS RAINS. TSTM COMPLEX OVER KY/TN WILL CONTINUE TO
MOVE INTO AND THROUGH THE REGION EARLY THIS EVENING. KEEPING FFA
GOING. COLD FRONT TO MOVE SOUTH OVERNIGHT. KEPT CHC POPS AND
CLOUDS IN WITH THE FRONT OVERNIGHT. WITH THE FRONT COULD POP A
SHOWER JUST ABOUT ANYWHERE TONIGHT. CLOUDS HANG BEHIND THE FRONT
INITIALLY WITH PLENTY OF LOW LEVEL MOISTURE. THEN IMPROVES DURING
THE AFTERNOON WITH DRIER AIR WORKING IN. GENERALLY WENT WITH A
BLEND OF GUID TEMPS...WITH A FEW LOCAL TWEAKS...AS ALL ARE SIMILAR
TONIGHT AND FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
WHILE THE SURFACE BASED FRONT WILL HAVE SETTLED SOUTH OF THE AREA BY
SATURDAY MORNING...BROAD CYCLONIC FLOW WITH SEVERAL WEAK
DISTURBANCES...WILL TRAVERSE OVER THE REGION THROUGH THE WEEKEND.
ATMOSPHERIC MOISTURE LEVELS WILL BE QUITE A BIT LOWER THAN
RECENTLY...ALLOWING MORE SUNSHINE...WHICH WITH THE UPPER VORTICITY
WAVES WILL HELP WITH DIURNAL DEVELOPMENT OF VERY SCATTERED
CONVECTION SATURDAY AND SUNDAY AFTERNOONS. DIURNALLY-TIMED CHANCE
POPS APPEARED WARRANTED IN HIGHEST TERRAIN AS WELL AS CENTRAL TO
ESPECIALLY SOUTHERN ZONES BOTH DAYS...BUT FOR ANY ONE LOCATION...THE
MAJORITY OF THE TIME WILL BE DRY THIS WEEKEND. NEAR NORMAL
TEMPERATURES EXPECTED...WITH THE FRONT CONFINING THE HOT STUFF SOUTH
OF OUR REGION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WITH RUN-TO-RUN INSTABILITY IN THE GFS...USED HPC FORECAST AS BASIS
FOR SUNDAY NIGHT ONWARD...WHICH RELIES STRONGLY ON WHAT HAS BEEN THE
MORE STABLE ECMWF OR ECMWF MEAN ENSEMBLE.

FRONTAL ZONE REMAINS JUST TO OUR SOUTH WITH BRISK WESTERLY FLOW
ALOFT...PEPPERED WITH WEAK DISTURBANCES RUNNING THROUGH THE FLOW.
MEANWHILE...LARGE SURFACE HIGH SITS TO OUR NORTH OVER THE GREAT
LAKES...SHIFTING TO THE NORTHEAST AND EVENTUALLY OFFSHORE MID TO
LATE WEEK. OUR REGION WILL BE IN BETWEEN...THOUGH WITH THE DRY HIGH
PRESSURE HAVING THE LARGEST INFLUENCE AND THUS OVERALL A FAIRLY DRY
PATTERN.

FRONTAL ZONE REMAINS CLOSE ENOUGH SUNDAY NIGHT INTO
MONDAY...FOR SOME NOMINAL CHANCE POPS ESPECIALLY IN THE MOUNTAINS
AND SOUTHERN ZONES...WITH DIURNAL-BASED TIMING TO COORDINATE WITH
HEATING OF THE DAY. DRIEST DAY LOOKS LIKE TUESDAY...WHEN A DIGGING
UPPER TROUGH GOES THROUGH NEW ENGLAND...FOLLOWED BY NEW SURFACE HIGH
REBUILDING IN AND EDGING SOUTHWARD. THIS WILL HELP TO SUPPRESS
FRONTAL ZONE WELL SOUTH OF OUR CWA.

WARM FRONT DEVELOPS TO OUR WEST AHEAD OF LARGE WARM RIDGE FORMING
THROUGHOUT THE CENTRAL PART OF THE COUNTRY. ADDED CHANCE POPS
WEDNESDAY TO ACCOUNT FOR POSSIBLE CONVECTION AS THAT BOUNDARY MOVES
OUR WAY WITH RETURN FLOW SETTING UP. TRANSITION TO VERY WARM PATTERN
LOOKS APPARENT AS THE RIDGE CONTINUES TO BUILD LATE NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MVFR CIGS OVER NORTHERN AREAS WILL IMPROVE EARLY THIS AFTERNOON. VFR
CONDITIONS OVER REST OF AREA WILL LOWER TO MVFR TO IFR CONDITIONS
LATE THIS AFTERNOON AND TONIGHT...AS A CONVECTIVE COMPLEX OVER
KENTUCKY AND TENNESSEE APPROACHES THE REGION.

FOG FORMS OVER MUCH OF THE REGION TONIGHT BEFORE COLD FRONT TO OUR
NORTH PUSHES THROUGH THE AREA DURING THE DAYBREAK HOURS. MFVR TO
LIFR IN FOG FIRST THEN MVFR TO IFR WITH FRONT PUSHING THROUGH.
SOME SHWRS/TSTMS ARE POSSIBLE WITH THE FRONT.

CONDITIONS IMPROVE AFTER THE FRONT PASSES DURING THE LATE MORNING
HOURS.

AVIATION OUTLOOK /BEYOND 18Z FRIDAY/...
SOME MVFR TO IFR CONDITIONS IN FOG OVERNIGHT FRIDAY INTO SATURDAY.
POSSIBLE MVFR TO IFR CONDITIONS WITH NEXT SYSTEM PUSHING THOUGH ON
SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005-006-
     013>015-024>027-033>037.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...MDP/JS
NEAR TERM...JS
SHORT TERM...MDP
LONG TERM...MDP
AVIATION...JS
Hazardous weather outlook, Jun 11, 11:04 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1104 AM EDT THU JUN 11 2009

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-038>040-046-
047-121515-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
1104 AM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND TONIGHT.
HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>037-
121515-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1104 AM EDT THU JUN 11 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 3:47 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT THU JUN 11 2009

VAZ003-004-112200-
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
347 PM EDT THU JUN 11 2009

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

BETWEEN 4 AND 5 OCLOCK...A CLUSTER OF SHOWERS AND THUNDERSTORMS
WILL BE MOVING INTO DICKENSON AND BUCHANAN COUNTIES. THIS INCLUDES
SUCH COMMUNITIES AS CLINTWOOD...HAYSI...GRUNDY..AS WELL AS THE BREAKS
INTERSTATE PARK.

THE RAIN WAS MOVING QUICKLY TOWARD THE NORTHEAST AT 40 MPH. A
DOWNPOUR...OF LESS THAN 30 MINUTES IN DURATION...IS LIKELY. THAT
COULD DUMP A QUICK HALF INCH OF RAIN. THIS WOULD RESULT IN THE
USUAL STREET FLOODING AND POOR DRAINAGE FLOODING. SMALL STREAMS
AND RUNS WOULD RISE QUICKLY. YET...IF THE DURATION STAYS
BRIEF...SERIOUS STREAM FLOODING SHOULD BE PREVENTED FROM THIS
ROUND.

HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT...FOR THE
POSSIBILITY OF MORE SHOWERS DEVELOPING THIS EVENING.

A BRIEF WIND GUST OF 40 TO 45 MPH IS ALSO POSSIBLE. DUE TO THE WET
SOILS...THIS COULD CAUSE SOME TREES TO BE UPROOTED. AS A RESULT...
SOME POWER OUTAGES OR FLUCTUATIONS COULD OCCUR.

KTB
Special weather statement, Jun 11, 4:11 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT THU JUN 11 2009

WVZ024-025-112115-
MINGO-LOGAN-
INCLUDING THE CITIES OF...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN
411 PM EDT THU JUN 11 2009

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING QUICKLY OUT OF
EASTERN KENTUCKY AT ABOUT 40 MPH. THE RAIN WILL BEGIN ACROSS
MINGO AND LOGAN COUNTIES BETWEEN 4:30 AND 5:30 PM

A BRIEF DOWNPOUR IS LIKELY. THAT COULD DUMP A HALF INCH OF RAIN IN
15 MINUTES. LIGHTER RAINS COULD LAST LONGER. THIS WOULD RESULT IN
THE USUAL STREET FLOODING AND POOR DRAINAGE FLOODING. SMALL
STREAMS AND RUNS WOULD RISE QUICKLY. YET...IF THE DURATION STAYS
BRIEF...SERIOUS STREAM FLOODING SHOULD BE AVOIDED FROM THIS ONE
ROUND.

HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT...FOR THE
POSSIBILITY OF MORE SHOWERS DEVELOPING THIS EVENING. IF MORE
SERIOUS STREAM FLOODING IS FORESEEN...A FLASH FLOOD WARNING WOULD
BE POSTED.

A BRIEF WIND GUST OF 40 TO 45 MPH IS ALSO POSSIBLE. DUE TO THE
WET SOILS...THIS COULD CAUSE SOME TREES TO BE UPROOTED. AS A
RESULT SOME POWER OUTAGES OR FLUCTUATIONS COULD OCCUR.

KTB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:57 AM EDTFlash Flood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Gilmer and 13 more20 hr

Nearby

Flash Flood Warnings in West Virginia, 2009Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.